Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suggest treatment for shortness of breath and asthma attacks

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2004
Answered : 2254 Questions
Question
I am currently taking Coumadin for a Rt lung embolism. Recently I am experiencing shortness of breath, asthmas attacks that are waking me up at night. I take my Symbicort inhaler BID and find that I am in need of my ProAir inhaler on a routine bases. Even though I am walking approx. 2 miles a day the more I walk the more the shortness of breath occurs. Now I am experiencing extreme water retention that is not relieved by Lasix. Especially at my ankles, fingers and feet. Yet I am very cautious about my sodium intake. I have an abnormal EKG. And a history of having my artery in my heart cleaned out and no stent was put in. Yet my cloresteral is always within normal range. My skin above my ankles has a red rash. Do you have any suggestions what this might be?
Posted Tue, 9 Dec 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Benard Shehu 1 hour later
Brief Answer:
Sign&symptoms are typical for corpulmonale...

Detailed Answer:
Hi XXXX and thank you for asking!

Your sign and symptoms are typical for corpulmonale. I recommend to do the following examinations:
- ECG
- Cardiac ECHO
- Chest x ray
- Ct angiography (for heart and lungs)
- Pulmonary function tests

This examinations will help for a better evaluation of heart and lungs.

If you were my patient I would suggest to increase the doses of diuretics and potentiate the treatment.

Hope this was of help!
Dr. Benard
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor